Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 127, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 20, 2020, 4:49 AM EDT for Bartholomew County, Indiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2020, 4:49 AM EDT (08:49 UTC)
- Expired
- Mar 20, 2020, 7:19 PM EDT
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw Creek (IN) near Clifford (HCCI3). The gauge peaked at 13.52 ft at Mar 20, 2020, 12:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03364200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:12 AM EDT, 37 minutes earlier.
Area forecast discussion, Mar 20, 4:12 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 412 AM EDT Fri Mar 20 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 305 AM EDT Fri Mar 20 2020 A cold front will drop southeast across central Indiana this morning and early afternoon. This will bring an end to the showers but bring in much colder temperatures. The next chance of showers will be Sunday and Sunday night when a Plains system moves in. Warmer temperatures will return by next Wednesday and showers will again be possible at times next Tuesday through Thursday as two more systems move through. && .NEAR TERM /Today/... Issued at 314 AM EDT Fri Mar 20 2020 Temperatures will be rapidly falling through the day in the aftermath of the passage of a surface cold front. As of 3 AM, the front was located across northwest Illinois and is expected to move through central Indiana during the mid morning hours. Flooding will be a concern through the day today as a result of over 3 inches of rain that fell across south central Indiana yesterday and through the overnight hours. The bulk of the rain will exit the area over the next few hours with additional light precipitation possible as the front passes during the mid morning hours today. Winds will be gusting in excess of 30 mph at times today as a result of the frontal passage and strong pressure gradient forces that are in play. Morning temperatures will be in the low to mid 60s with temps in the upper 30s in the northern counties by this evening. && .SHORT TERM...(Tonight through Sunday night) Issued at 305 AM EDT Fri Mar 20 2020 Models in good agreement that Canadian high pressure will move across the Great Lakes and bring dry but much colder weather to central Indiana through Saturday night. Blend temperatures look reasonable with overnight lows tonight 25 to 30 degrees and highs on Saturday only in the 40s. As the high moves into Quebec on Sunday, an upper system will approach from the central Plains and a weak inverted system will stretch from Louisiana to eastern Kentucky. This will bring more showers in. Light snow could briefly mix in at the onset Sunday morning over southwestern parts and prior to moving out overnight Sunday night over eastern parts. This should not be impactful. With the Canadian high to the northeast, temperatures should recover a few degrees on Sunday. && .LONG TERM /Monday through Thursday/... Issued at 251 AM EDT Fri Mar 20 2020 Models in good agreement that ridging will result in dry weather to start off the long term. However, a Plains system will bring more rain showers to the area Tuesday and Tuesday night. Decent return flow in advance of this system lends good confidence in decent coverage. After that, confidence not is great in PoPs. That said, a weak low pressure system could bring more rain showers to the area, mainly Thursday per the blend. Good confidence that near normal temperatures in the 50s on Monday will moderate to above normal by Wednesday with 60s looking good per the blend. && .AVIATION /Discussion for 20/09Z TAF Update/... Issued at 410 AM EDT Fri Mar 20 2020 Increased winds based on latest observations with no major changes needed otherwise. The bulk of the rain has ended, but brief heavy showers continue to impact the terminals with gusts in excess of 30 kts during the showers. Previous discussion follows... Showers and thunderstorms will continue to impact KIND and KBMG through Friday 11Z. However, confidence is high enough at this point to remove mention of thunder from KLAF and KHUF. Conditions have been trending toward mainly VFR with some fluctuations to MVFR at times. KBMG is currently at MVFR levels with the line of showers and thunderstorms moving through. Meanwhile, low level wind shear will also be a threat early in the TAF period due to a low level jet. As cooler air moves in this morning, MVFR will become the predominant flight category around daybreak at KIND and KLAF, but KHUF and KBMG will be a little later with MVFR moreso in the afternoon on Friday. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for INZ060>065- 067>072. && SYNOPSIS...MK NEAR TERM...White SHORT TERM...MK LONG TERM....MK AVIATION...TDUD/White
Hazardous weather outlook, Mar 19, 4:32 PM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 432 PM EDT Thu Mar 19 2020 INZ021-028>031-035>049-051>057-202045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 432 PM EDT Thu Mar 19 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible through much of the night. Severe storms are possible. Hazards: Damaging winds, isolated tornadoes, large hail, and locally heavy rain are all threats. Timing: Severe potential will be greatest between 600 PM and 300 AM. Discussion: A low pressure system will bring showers and thunderstorms at times through tonight. Some severe storms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: No hazardous weather is expected at this time. Discussion: A cold front will move through on Friday and could bring a few showers along with gusty winds around 30 mph. Much colder air will move in for the weekend with wind chills back into the teens Saturday morning. Chances for precipitation return Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening through tonight. .STORM MOTION STATEMENT... The expected storm motion is from the west-southwest at 50-55 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060>065-067>072-202045- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 432 PM EDT Thu Mar 19 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible through much of the night. Severe storms are possible. Hazards: Damaging winds, isolated tornadoes, large hail, and locally heavy rain and flash flooding are all threats. Timing: Severe potential will be greatest between 600 PM and 400 AM. Discussion: A low pressure system will bring showers and thunderstorms at times through tonight. Some severe storms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: No hazardous weather is expected at this time. Discussion: A cold front will move through on Friday and could bring a few showers along with gusty winds around 30 mph. Much colder air will move in for the weekend with wind chills back down to around 20 Saturday morning. Chances for precipitation return Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening through tonight. .STORM MOTION STATEMENT... The expected storm motion is from the west-southwest at 50-55 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 20, 1:31 AM EDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Indianapolis IN 131 AM EDT Fri Mar 20 2020 INZ052-053-060-061-200600- Owen IN-Clay IN-Greene IN-Sullivan IN- 131 AM EDT Fri Mar 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SULLIVAN... SOUTHWESTERN CLAY...SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES UNTIL 200 AM EDT... At 131 AM EDT, Doppler radar was tracking a strong thunderstorm near Sullivan, or 24 miles east of Robinson, moving northeast at 50 mph. This storm has shown signs of weak rotation at times. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jasonville, Dugger, Coal City, Coalmont, Vicksburg and Freedom. LAT...LON 3904 8734 3911 8738 3933 8700 3918 8684 TIME...MOT...LOC 0531Z 239DEG 42KT 3911 8731 AW
Special weather statement, Mar 20, 1:54 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
154 AM EDT Fri Mar 20 2020
INZ053-054-062-200645-
Owen IN-Morgan IN-Monroe IN-
154 AM EDT Fri Mar 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN AND SOUTHERN OWEN COUNTIES UNTIL 245 AM EDT...
At 153 AM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 19 miles west of Bloomington, moving northeast at 50
mph. This storm has shown persistent weak rotation.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Spencer, Gosport, Paragon, Stinesville, McCormicks Creek State Park
and Freedom.
LAT...LON 3945 8654 3930 8648 3917 8690 3917 8692
3927 8698
TIME...MOT...LOC 0553Z 244DEG 43KT 3924 8687
AWSpecial weather statement, Mar 20, 2:08 AM EDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Indianapolis IN 208 AM EDT Fri Mar 20 2020 INZ047-053>055-062-200700- Johnson IN-Owen IN-Morgan IN-Monroe IN-Marion IN- 208 AM EDT Fri Mar 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...MORGAN... JOHNSON...NORTHEASTERN OWEN AND SOUTHEASTERN MARION COUNTIES UNTIL 300 AM EDT... At 207 AM EDT, Doppler radar was tracking a strong thunderstorm near Martinsville, or 15 miles north of Bloomington, moving northeast at 60 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Indianapolis, Greenwood, Franklin, Martinsville, Mooresville, Southport, New Whiteland, Whiteland, Bargersville, Brooklyn, Trafalgar, Morgantown, Gosport, Paragon, Stinesville, Bethany, Mahalasville, Waverly and Centerton. LAT...LON 3945 8672 3972 8595 3945 8595 3928 8666 TIME...MOT...LOC 0607Z 243DEG 51KT 3939 8653 AW
Local storm report, Mar 20, 2:59 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 AM EDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM FLASH FLOOD 5 NNW GENEVA 39.45N 85.76W
03/20/2020 SHELBY IN 911 CALL CENTER
WATER FLOWING OVER THE ROAD NEAR SR 9 AND
COUNTY ROAD 500S.
&&
AWLocal storm report, Mar 20, 3:01 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM FLASH FLOOD 3 NNW ADAMS 39.42N 85.58W
03/20/2020 DECATUR IN 911 CALL CENTER
WATER ALONG I-74 NEAR MILE MARKER 123.
&&
AWLocal storm report, Mar 20, 4:21 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG WESTPORT 39.18N 85.58W
03/20/2020 DECATUR IN TRAINED SPOTTER
TREES DOWNED AND BLOCKING STATE ROAD 3.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:50 PM EDT | River Flood Warning | IND | Johnson | 39 hr |
| Mar 19, 11:16 PM EDT | River Flood Warning | IND | Delaware, Randolph | 19 hr |
| Mar 19, 11:24 PM EDT | Areal Flood Warning | IND | Clay, Greene, Knox, Monroe, Owen, Sullivan | 6 hr |
| Mar 20, 12:19 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 2 more | 6 hr |
| Mar 20, 1:31 AM EDT | Special Weather Statement | IND | Greene | 29 min |
| Mar 20, 1:54 AM EDT | Special Weather Statement | IND | Owen | 51 min |
| Mar 20, 2:08 AM EDT | Special Weather Statement | IND | Johnson, Morgan | 52 min |
| Mar 20, 2:14 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 2 more | 5 hr |
| Mar 20, 2:41 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 56 hr |
| Mar 20, 2:41 AM EDT | River Flood Warning | IND | Bartholomew | 54 hr |
| Mar 20, 2:41 AM EDT | River Flood Warning | IND | Johnson | 40 hr |
| Mar 20, 4:49 AM EDT | River Flood Warning | IND | Bartholomew | 6 hr |
| Mar 20, 5:51 AM EDT | Special Weather Statement | IND | Jackson, Lawrence, Martin | 39 min |
| Mar 20, 6:05 AM EDT | River Flood Warning | IND | Decatur | 26 hr |
| Mar 20, 6:20 AM EDT | River Flood Warning | IND | Shelby | 28 hr |
| Mar 20, 7:08 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Mar 20, 7:08 PM EDT | River Flood Warning | IND | Bartholomew | 17 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.